MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Catalog Number IGTCFS-65-1-JUG-TULIP
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: after catching the hook of the filter igtcfs-65-1-jug-tulip with a snare gtrs-200-rb, there was resistance during insertion into the retrieval sheath and the user rotated the filter.In doing so, it probably entrapped part of the vein's intima, causing the leg to close.The filter was not able to be pulled into the sheath due to the entrapment of the vein and could not be retrieved.The femoral side was punctured and another snare was used, and retrieval was somehow completed.The user believes that the vein entrapment caused by the rotation of the filter was the cause of the difficulty in removal.Patient outcome: the complainant did not report any adverse effects to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).G4) similar to device marketed under pma/510(k): k211874.Summary of investigational findings: the retrieval sheath was rotated, as resistance was felt, while attempting to insert the filter into the sheath.In doing so the filter probably entrapped a part of the intima and could not enter the sheath.Another snare was advanced from femoral approach and the filter retrieval was successfully completed.The black retrieval catheter, the blue retrieval sheath, and the tulip filter were returned - the filter was captured by the loop and collapsed inside the blue sheath.The retrieval loop was out of shape as if modified and the loop system catheter was damaged, likely from attempts to retrieve the filter hook into it.During investigation the retrieval device worked as intended; the loop system could capture and hold on to the filter hook, the black retrieval catheter could be advanced to collapse the filter, and following the blue retrieval sheath could be advanced and cover the entire filter.The filter was found according to specifications.11 cine sequences were submitted for review demonstrating the steps involved in retrieving a gunther tulip ivc filter initially from a jugular approach.Per the complaint report, the gunther tulip ivc filter had been in place for approximately 20 days before that attempted retrieval.The complaint report does not specify if the filter was in a suprarenal location prior to attempting retrieval, or if the filter migrated to this location during the attempted retrieval.The first cine sequences submitted for review demonstrates the gunther tulip ivc filter with its feet clustered together off to the left aspect of the ivc in a suprarenal location.There is no significant tilt present.The retrieving physician commented that during the attempted retrieval the retrieval sheath was rotated, speculating that this resulted in entrapment of the ivc intima within the filter feet resulting in their configuration.It is not clear at this point if the retrieval sheath was able to be advanced to the level of the filter feet, why the device was not successfully retrieved at this point.Instead, the retrieving physician got access via a femoral approach performing a venogram, again confirming the location of the ivc filter and then using a loop snare from the femoral approach was able to capture the filter feet which then enabled the successful retrieval of the ivc filter.As the physician was able to capture the primary filter feet from a femoral approach the filter legs must not have been too entrapped within the intima of the ivc.The caudal distraction of the filter allowed it to more easily be freed from the intima to be retrieved.The final venogram does demonstrate what appears be a small intimal defect in the suprarenal ivc suggesting that this was a suprarenal ivc filter, but there is no evidence of active extravasation.The filter retrieval was successful, and potentially if the performing physician had more experience was more comfortable with the force required to free the gunther tulip ivc filter feet, a secondary access would not have been necessary.There are adequate controls in place to ensure the device was manufactured to specifications.It was assessed that because no non-conformances were detected, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP NAVALIGN JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
henriette s. christiansen
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key17964099
Report Number3002808486-2023-00264
Device Sequence Number6715728
Product Code DTK
UDI-Device Identifier10827002529165
UDI-Public(01)10827002529165(17)251110(10)E4331595
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2025
Device Catalogue NumberIGTCFS-65-1-JUG-TULIP
Device Lot NumberE4331595
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2023
Initial Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown